Arkansas, 2013

Tornadoes and Flash Flooding in Arkansas, April 10, 2013

April 10, 2013 · NWS LZK · 33 events in 20 counties and zones

Severe storms developed ahead of an advancing cold front on the afternoon and evening of the 10th. A few tornadoes occurred, and there were also reports of large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
6
Property damage
$7.0 million
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Severe storms developed ahead of an advancing cold front on the afternoon and evening of the 10th. A few tornadoes occurred, and there were also reports of large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 10, 1:41 PM CST, 39 minutes earlier.

Area forecast discussion, Apr 10, 1:41 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT WED APR 10 2013

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF SEVERE WEATHER
AHEAD OF THE FRONT...THEN CONVECTION BEHIND THE FRONT.
TEMPERATURE FORECAST IS ALSO CHALLENGING WITH STRONG TEMP DROP
ASSOCIATED WITH THE COLD FRONT.

18Z UPPER AIR SOUNDING CONTINUED TO INDICATE A WEAKER INVERSION
AROUND 10K FEET...QUITE MOIST WITH A PRECIP WATER VALUE OF 1.42
INCHES...LI OF -8...CAPE 3500 J/KG AND A VEERING PROFILE. TORNADO
WATCH WENT OUT AROUND 120 PM FOR PARTS OF WESTERN AR...MUCH OF CENTRAL
AND EASTERN AR THROUGH 9 PM. THIS AFTERNOON HAVE ONLY SEEN
ISOLATED STORMS AHEAD OF THE COLD FRONT...NOW MAINLY IN A CORRIDOR
OVER SW TO WEST AR...ASSOCIATED WITH LOW LEVEL JET AND MOISTURE
INFLUX. SOME CONVECTION HAS CONTINUED WEST OF THE COLD FRONT OVER
OK TO E KS AND SW MO. THE UPPER PATTERN REMAINS CLOSE TO PARALLEL
TO THE FRONTAL BOUNDARY...AND LIFT IS GOING NNE AROUND THE UPPER
LOW OVER THE NEB PANHANDLE. THE COLD FRONT HAS WAFFLED AROUND
KHRO...NEAR CLARKSVILLE AND RUSSELLVILLE...STILL WEST OF
KMEZ...THEN TO NEAR THE SE CORNER OF OK. WILL STILL SEE SOME
WAFFLING OF THE FRONT THIS AFTERNOON TO EVENING BEFORE IT
GRADUALLY DRIFTS EAST LATER THIS EVENING AND OVERNIGHT. THE MAIN
SEVERE STORM THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WHILE
ISOLATED TORNADOES WILL STILL BE POSSIBLE OVER CENTRAL TO EASTERN
AR.

AREAS OF HEAVY RAIN WILL BE SEEN WITH SOME POTENTIAL FOR
LOCALIZED FLASH FLOODING. RAIN AMOUNTS ARE STILL EXPECTED TO BE 1
TO 2 INCHES WITH ISOLATED HIGHER TO 3 INCHES THROUGH THURSDAY
MORNING DUE TO HIGH PRECIP WATER VALUES. TEMPERATURE FORECAST HAS
ALSO BECOME TRICKY WITH THE COLD FRONT. 70S AHEAD OF THE FRONT
WHILE 50S TO SOME 40S BEHIND IT. SOUTH WINDS REMAIN ELEVATED OVER
AR AHEAD OF THE FRONT AND A LAKE WIND ADVISORY IS IN EFFECT UNTIL
10 PM.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

PER CURRENT TRENDS...WILL HAVE HIGH POP...CHANCE OF ISOLATED
SEVERE STORMS...AND HEAVY RAIN RISK IN THE FIRST TO SECOND
PERIODS. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD
OF THE COLD FRONT AS CAP WEAKENS AND SOME UPPER LEVEL SHORT WAVE
ENERGY MOVES OVER AR. MODELS INDICATE THE COLD FRONT WILL SLOWLY
MOVE EAST AFTER SUNSET WITH PLENTY OF CONVECTION AHEAD OF IT. THE
FRONT IS EXPECTED TO BE IN EASTERN AR AROUND SUNRISE OR A BIT
EARLY ON THURSDAY. SOME ADDITIONAL ENERGY IS EXPECTED TO ROTATE
AROUND THE UPPER LOW AND WILL SEE SOME LIGHTER CONVECTION UNTIL
THE UPPER LOW AND TROUGH CLEAR THE STATE ON THURSDAY. TEMPS WILL
FALL QUICKLY BEHIND THE FRONT AND LOWER TO THE 50S AND EVEN SOME
40S IN NW AR BY THURSDAY AM. 60S OUT AHEAD OF THE FRONT. THURSDAY
WILL GRADUALLY BECOME DRY AND CLOUDS THIN FROM WEST TO EAST. SOME
CLOUDS WILL HOLD OVER NORTHERN AREAS THROUGH MUCH OF DAY. THEN DRY
WEATHER IS EXPECTED FRIDAY AND SATURDAY WITH MODERATING TEMPS BACK
TO NORMAL LEVELS ON SUNDAY.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY

SUNDAY THROUGH WEDNESDAY...

SRLY FLOW WILL HAVE RETURNED TO THE REGION AT THE START OF THE LONG
TERM AS SFC HIGH PRESSURE MOVES EAST OF THE AREA. A WEAK UPPER WAVE
WILL PASS SOUTH OF THE AREA...WITH SOME SLIGHT POTENTIAL FOR PRECIP
FOR SRN SECTIONS OF THE STATE EARLY IN THE PERIOD. EARLY NEXT
WEEK...FLOW ALOFT WILL BE MAINLY FROM THE SW...WITH WARMING TEMPS
EXPECTED THROUGH ABOUT MID WEEK. PRECIP CHANCES WILL REMAIN FAIRLY
LOW THROUGH TUE. HOWEVER...A STORM SYSTEM WILL DEVELOP ACROSS THE
PLAINS DURING THE MIDDLE OF NEXT WEEK...WITH A COLD FRONT DROPPING
SOUTH TOWARDS AR WED. PRECIP CHANCES WILL INCREASE AS A
RESULT...MAINLY ACROSS NRN SECTIONS OF THE STATE BY THE END OF THE
FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     46  60  38  62 /  80  20  10  10
CAMDEN AR         48  64  38  69 /  90  20  10  10
HARRISON AR       38  53  32  57 / 100  10  10  10
HOT SPRINGS AR    43  60  37  67 /  90  20  10  10
LITTLE ROCK   AR  47  62  40  66 /  80  20  10  10
MONTICELLO AR     55  65  42  69 / 100  40  10  10
MOUNT IDA AR      40  59  37  65 /  90  10  10  10
MOUNTAIN HOME AR  41  55  34  60 /  90  20  10  10
NEWPORT AR        51  62  40  62 / 100  30  10  10
PINE BLUFF AR     52  63  42  67 / 100  30  10  10
RUSSELLVILLE AR   41  58  37  63 /  90  10  10  10
SEARCY AR         49  61  39  64 /  80  20  10  10
STUTTGART AR      53  62  42  65 / 100  30  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

SHORT TERM...59 / LONG TERM...62
Hazardous weather outlook, Apr 10, 1:49 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 PM CDT WED APR 10 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
249 PM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

BREEZY SOUTHERLY WINDS WILL BE SEEN ACROSS PORTIONS OF ARKANSAS
ONCE AGAIN TODAY...WITH WINDS OF 15 TO 25 MPH EXPECTED AHEAD OF A
COLD FRONT TO THE WEST. SOME GUSTS OVER 3O MPH WILL ALSO BE
POSSIBLE.

A COLD FRONT WILL BEGIN SLOWLY SHIFTING EAST ACROSS ARKANSAS THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY LATE THIS
AFTERNOON INTO THE EVENING HOURS AS THE FRONT INTERACTS WITH WARM
AND VERY MOIST AIR ALREADY IN PLACE. SOME STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS WITH THE STRONGEST STORMS. A FEW WEAK
TORNADOES MAY ALSO BE POSSIBLE AHEAD OF THE COLD FRONT.

LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT WITH THIS COLD
FRONT AS IT GRADUALLY SHIFTS EAST ACROSS THE STATE LATE THIS
AFTERNOON AND THROUGH THIS EVENING. EXPECT WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS OF OVER 3
INCHES POSSIBLE. EXPECT THE HEAVIEST RAINFALL TO BE ACROSS EASTERN
SECTIONS OF THE STATE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL BE MOVING EAST OF THE STATE THURSDAY
MORNING...WITH THE THREAT FOR HAZARDOUS WEATHER BECOMING VERY LOW
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

In the hours before

Special weather statement, Apr 10, 1:07 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
207 PM CDT WED APR 10 2013

ARZ038-039-041-042-101935-
GARLAND AR-MONTGOMERY AR-PERRY AR-YELL AR-
207 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YELL...WESTERN PERRY...
NORTHEASTERN MONTGOMERY AND NORTHWESTERN GARLAND COUNTIES UNTIL 230
PM CDT...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF LAKE OUACHITA...MOVING NORTH AT
50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...           PLAINVIEW...
  PETIT JEAN RIVER WMA...                     OLA...
  NIMROD LAKE...        MACEDONIA...          WING...
  STORY...              ROVER...              RANGER...
  ONYX...               NIMROD...             MT TABOR...
  FOURCHE JUNCTION...   FANNIE...             CORINTH...
  CHICKALAH...          CENTERVILLE...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3522 9345 3514 9309 3512 9308 3512 9302
      3511 9304 3510 9303 3508 9304 3507 9293
      3463 9336 3470 9356
TIME...MOT...LOC 1907Z 202DEG 43KT 3475 9342

62
Special weather statement, Apr 10, 1:33 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
233 PM CDT WED APR 10 2013

ARZ022-030-031-038-039-042-102005-
CONWAY AR-GARLAND AR-LOGAN AR-PERRY AR-POPE AR-YELL AR-
233 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YELL...SOUTHWESTERN
POPE...WESTERN PERRY...EXTREME EASTERN LOGAN...EXTREME NORTHERN
GARLAND AND EXTREME SOUTHWESTERN CONWAY COUNTIES UNTIL 300 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF PLAINVIEW...OR 13 MILES SOUTH OF
DANVILLE...MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...       DARDANELLE...         POTTSVILLE...
  PLAINVIEW...          PETIT JEAN RIVER WMA...
  OLA...                NIMROD LAKE...        MOSLEY...
  LONDON...             LAKE DARDANELLE...    LAKE ATKINS...
  GALLA CREEK WMA...    DARDANELLE LOCK AND DAM...
  CARDEN BOTTOMS...     ATKINS...             PONTOON...
  ROVER...              RANGER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 73 AND 93.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3536 9327 3523 9289 3477 9326 3484 9346
TIME...MOT...LOC 1933Z 202DEG 45KT 3489 9332

224
Special weather statement, Apr 10, 1:53 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CDT WED APR 10 2013

ARZ030-037-038-041-102025-
LOGAN AR-MONTGOMERY AR-SCOTT AR-YELL AR-
253 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...EXTREME
SOUTHEASTERN SCOTT...NORTHERN MONTGOMERY AND CENTRAL LOGAN COUNTIES
UNTIL 330 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MUDDY CREEK WMA...OR 15
MILES NORTH OF MT IDA...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...           MUDDY CREEK WMA...    FOURCHE VALLEY...
  MACEDONIA...          WING...               WALTREAK...
  STORY...              HAVANA...             CORINTH...
  CHULA...              BRIGGSVILLE...        BLUFFTON...
  BELLEVILLE...         ALY...                PLEASANT HILL...
  PEELER LAKE...        NIMROD WMA...         MASON LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3519 9356 3506 9328 3466 9352 3473 9372
TIME...MOT...LOC 1953Z 211DEG 36KT 3478 9358

224
Special weather statement, Apr 10, 2:03 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CDT WED APR 10 2013

ARZ004-012-013-022-023-102035-
MARION AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR-
303 PM CDT WED APR 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN...WESTERN
SEARCY...NORTHEASTERN POPE...SOUTHEASTERN NEWTON AND SOUTHWESTERN
MARION COUNTIES UNTIL 330 PM CDT...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SMYRNA...OR 25 MILES SOUTHWEST OF
MARSHALL...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MARSHALL...           ZACK...               WITTS SPRING...
  SMYRNA...             SAINT JOE...          POINT PETER...
  MARSENA...            IMO...                EULA...
  DUFF...               BOHANNON...           TILLY...
  SNOWBALL...           SILVER HILL...        NOGO...
  GILBERT...            CANAAN...             ZION HILL...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3610 9283 3602 9256 3555 9285 3562 9303
TIME...MOT...LOC 2003Z 203DEG 45KT 3567 9290

224

The radar

The Little Rock radar (KLZK), 74 km away, was scanning. The volume nearest the first event began at 20:19 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 4 tornado, 3 lightning, 2 flash flood, 1 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Pope

When
April 10, 2:20 PM CST
Where
Pope County, Atkins
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.230, -92.920

Thunderstorm Wind, Conway

When
April 10, 2:59 PM CST
Where
Conway County, Wonderview
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
35.320, -92.730

The roof was blown off a barn.

Thunderstorm Wind, Montgomery

When
April 10, 3:15 PM CST
Where
Montgomery County, Welsh
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Social Media
Coordinates
34.350, -93.470

Chicken houses were damaged and trees and power lines were blown down.

Thunderstorm Wind, Pope

When
April 10, 3:15 PM CST
Where
Pope County, Atkins
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.230, -92.920

Trees were blown down in Atkins.

Tornado, Van Buren

When
April 10, 3:20 PM CST to 3:52 PM CST
Where
Van Buren County, 2.7 mi ESE of Pleasant Grove to 3.08 mi ESE of Dennard
Rating
EF2
Path length
17.26 mi
Path width
800 yd
Injuries
5 direct, 0 indirect
Property damage
$3.5 million
Reported by
NWS Storm Survey
Coordinates
35.489, -92.574

An EF2 tornado destroyed a church, badly damaged a fire station, and also damaged a natural gas well. Six houses were destroyed, 14 had major damage, 29 had minor damage, and 20 others had very minor damage. Many of the damaged houses had roofs partially torn off. Several dozen outbuildings were damaged or destroyed. A number of vehicles were damaged and some were overturned.

Thunderstorm Wind, Garland

When
April 10, 3:52 PM CST
Where
Garland County, 2.48 mi NNE of Mountain Pine
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.603, -93.152

Trees were blown down on Arkansas 227 near Lake Ouachita State Park.

Thunderstorm Wind, Yell

When
April 10, 3:55 PM CST
Where
Yell County, Ola
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
35.030, -93.220

Roofing was blown off a house, a shed was destroyed, and trees were blown down.

Tornado, Stone

When
April 10, 4:07 PM CST to 4:14 PM CST
Where
Stone County, 1.56 mi NNW of Rushing to 2.8 mi NE of Fox
Rating
EF1
Path length
4.14 mi
Path width
300 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
35.749, -92.284

An EF1 tornado blew down several hay barns and some unused chicken houses. Numerous trees and some power lines were also blown down.

Thunderstorm Wind, Perry

When
April 10, 4:27 PM CST
Where
Perry County, Thornburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
34.930, -92.800

Trees were blown down on Arkansas 10, blocking the highway.

Thunderstorm Wind, Stone

When
April 10, 4:27 PM CST
Where
Stone County, 3.5 mi E of Newnata
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.877, -92.188

Trees were blown down and shingles were blown off a roof.

Thunderstorm Wind, Perry

When
April 10, 4:30 PM CST
Where
Perry County, Perryville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
35.000, -92.800

Trees were blown down at Perryville.

Thunderstorm Wind, Saline

When
April 10, 4:35 PM CST
Where
Saline County, Collegeville
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.630, -92.470

An amateur radio operator estimated wind gusts at 60 mph.

Funnel Cloud, Stone

When
April 10, 4:40 PM CST
Where
Stone County, 1 mi NW of Allison
Reported by
Trained Spotter
Coordinates
35.940, -92.133

Thunderstorm Wind, Van Buren

When
April 10, 4:41 PM CST to 4:46 PM CST
Where
Van Buren County, 0.49 mi S of Willow Creek to 1.25 mi ENE of Chalk
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
35.493, -92.298

Pine and cedar trees were blown down. A mobile home and pickup truck were damaged by falling trees.

Tornado, Izard

When
April 10, 4:44 PM CST to 4:46 PM CST
Where
Izard County, 1.03 mi WNW of Mt Olive to 1.47 mi NNW of Mt Olive
Rating
EF2
Path length
1.24 mi
Path width
100 yd
Property damage
$350,000
Reported by
NWS Storm Survey
Coordinates
36.005, -92.097

An EF2 tornado caused damage along the White River and just a couple of blocks on land adjacent to the river. It was apparent that a portion of this tornado was a waterspout in the river. A log house and its adjacent garage were destroyed. The house had its roof and part of its back wall torn off, and the structure was shifted on its foundation. Several other houses were damaged, primarily on their roofs. One house had a covered porch torn off and another had a tree fall against it. A four-slip boat dock was overturned on the White River and two boats were sunk. Hundreds of trees were snapped off or uprooted.

Thunderstorm Wind, Cleburne

When
April 10, 4:46 PM CST to 4:48 PM CST
Where
Cleburne County, 2.92 mi SSW of Higden to 2.08 mi SSW of Higden
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.535, -92.249

Pine and cedar trees were blown down.

Thunderstorm Wind, Faulkner

When
April 10, 4:58 PM CST
Where
Faulkner County, Hamlet
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
35.080, -92.320

Trees were blown down onto a store.

Thunderstorm Wind, Pulaski

When
April 10, 5:03 PM CST
Where
Pulaski County, Morgan
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.880, -92.370

An amateur radio operator estimated winds at 60 mph.

Thunderstorm Wind, Pulaski

When
April 10, 5:09 PM CST
Where
Pulaski County, 2.15 mi NNW of Olmstead
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.980, -92.210

An amateur radio operator estimated winds at 70 mph.

Lightning, Pulaski

When
April 10, 5:15 PM CST
Where
Pulaski County, 1.7 mi SW of Maumelle
Property damage
$337,000
Reported by
Fire Department/Rescue
Coordinates
34.854, -92.423

Lightning struck a multi-family dwelling in Maumelle, starting a fire. There was extensive damage.

Flash Flood, Faulkner

When
April 10, 5:30 PM CST to 6:45 PM CST
Where
Faulkner County, 1.13 mi SSW of Gleason to 2.1 mi W of Mayflower
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.104, -92.534

Roads were flooded and barricaded several places in Faulkner County. Water entered two apartments in Mayflower.

Flash Flood, Stone

When
April 10, 5:40 PM CST to 7:40 PM CST
Where
Stone County, 2.19 mi N of West Richwoods to 1.29 mi NNW of Turkey Creek
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.851, -92.176

Ditches overflowed onto roadways, making several of them impassable. Low water crossings were under water. Widespread street flooding occurred.

Thunderstorm Wind, Fulton

When
April 10, 5:40 PM CST
Where
Fulton County, Viola
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.380, -91.980

Trees were blown down around Viola.

Thunderstorm Wind, Izard

When
April 10, 5:50 PM CST to 5:55 PM CST
Where
Izard County, 1.16 mi SSE of Horseshoe Bend Arpt to 0.76 mi SSE of Day
Measured
87 kt (100 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$1.8 million
Reported by
NWS Storm Survey
Coordinates
36.204, -91.743

Most of the thunderstorm wind damage was close to the shore of Crown Lake, but several houses near Diamond Lake also sustained damage. Altogether, 41 houses were damaged. Of this number, 3 were destroyed and 8 had major damage. The remaining 30 houses had lesser amounts of damage. One woman was injured when a brick wall of her home collapsed inward.

Thunderstorm Wind, Sharp

When
April 10, 5:59 PM CST
Where
Sharp County, 1.32 mi SE of Sidney
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.988, -91.652

A shed and a hay barn were destroyed, a travel trailer was turned upside down, tin was blown off three chicken houses, and a number of large trees were blown down.

Thunderstorm Wind, Sharp

When
April 10, 6:05 PM CST
Where
Sharp County, Evening Shade
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.070, -91.620

Trees were blown down in the Evening Shade area.

Lightning, White

When
April 10, 6:11 PM CST
Where
White County, 2.34 mi E of Pangburn
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
35.431, -91.808

Lightning set fire to a house, burning it to the ground. Three all-terrain vehicles were also destroyed.

Lightning, White

When
April 10, 6:12 PM CST
Where
White County, 0.55 mi WNW of Fourmile Hill
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.284, -91.789

Lightning started a fire in the attic of a house.

Thunderstorm Wind, Drew

When
April 10, 6:56 PM CST
Where
Drew County, 1.29 mi SSE of Brandon
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
33.704, -91.908

Trees were blown down, blocking the road.

Thunderstorm Wind, Jefferson

When
April 10, 7:00 PM CST
Where
Jefferson County, Sulphur Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.180, -92.130

A tree was blown down onto a mobile home.

Tornado, Lincoln

When
April 10, 7:26 PM CST to 7:33 PM CST
Where
Lincoln County, 0.94 mi WSW of Warrenton to 2.77 mi SW of Mills
Rating
EF1
Path length
6.72 mi
Path width
400 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
33.824, -91.685

An EF1 tornado destroyed two mobile homes, one of which rolled over and smashed into a large tree. Two other mobile homes were crushed by falling trees. A church had roof damage, allowing rainwater to pour inside. Windows and doors of the church were broken. Several houses and mobile homes suffered roof damage, some due to falling trees and others from the wind associated with the tornado. Close to three dozen outbuildings and sheds were destroyed. Some of the sheds were overturned. The back wall of a four-car garage was blown down. Several vehicles were damaged. A large tractor shed was blown down onto large farm machinery. Two grain bins were dented in. Many hundreds of trees were snapped off or blown down. Cypress and tupelo trees on Bayou Bartholomew were snapped off.

Thunderstorm Wind, Desha

When
April 10, 8:30 PM CST
Where
Desha County, Kelso
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.800, -91.270

Winds were estimated at 60 mph.

Thunderstorm Wind, Desha

When
April 10, 8:56 PM CST
Where
Desha County, Mc Gehee
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.630, -91.400

Winds were estimated at 60 mph.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyThe tornado archive for Arkansas, 2013Warnings in Arkansas, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435069, 435070, 435071, 435072, 434170, 435095, 435097, 434171, 435073, 435074, 435075, 435077, 435076, 435098, 434172, 435099, 435082, 435083, 435084, 438140, 435096, 435086, 435087, 434969, 435088, 435089, 435090, 435091, 436098, 435092, 434173, 435093, 435094.